Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Cleveland, OH

May 11, 2015Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2015, 3:34 PM EDT for Lucas County, Wood County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 3:34 PM EDT (19:34 UTC)
Expired
May 11, 2015, 4:15 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:14 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS51 KCLE 111934
SVRCLE
OHC095-173-112015-
/O.NEW.KCLE.SV.W.0006.150511T1934Z-150511T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO...
  NORTHWESTERN WOOD COUNTY IN NORTHWEST OHIO...

* UNTIL 415 PM EDT

* AT 333 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWANTON...
  AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SYLVANIA...TOLEDO...PERRYSBURG...HOLLAND...ROSSFORD...OREGON...
  MAUMEE...BERKEY...OTTAWA HILLS AND HARBOR VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 8389 4172 8389 4172 8388 4173 8375
      4174 8372 4174 8345 4166 8341 4139 8388
      4150 8390
TIME...MOT...LOC 1934Z 214DEG 30KT 4161 8387

HAIL...<.75IN
WIND...60MPH

$$

LAPLANTE
2 follow-up statements
166 
WWUS51 KCLE 111953
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT MON MAY 11 2015

OHC095-173-112015-
/O.CON.KCLE.SV.W.0006.000000T0000Z-150511T2015Z/
WOOD OH-LUCAS OH-
353 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LUCAS AND
NORTH CENTRAL WOOD COUNTIES UNTIL 415 PM EDT...

AT 350 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVANIA...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OREGON AND HARBOR VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4149 8373 4159 8378 4173 8375 4174 8372
      4174 8345 4166 8341
TIME...MOT...LOC 1953Z 214DEG 30KT 4171 8366

HAIL...<.75IN
WIND...60MPH

$$

LAPLANTE
540 
WWUS51 KCLE 112006
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EDT MON MAY 11 2015

OHC173-112016-
/O.CAN.KCLE.SV.W.0006.000000T0000Z-150511T2015Z/
WOOD OH-
406 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOOD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4171 8364 4174 8346 4173 8345 4166 8341
      4162 8349 4162 8357 4157 8361 4157 8362
TIME...MOT...LOC 2006Z 231DEG 47KT 4168 8354

$$

OHC095-112015-
/O.CON.KCLE.SV.W.0006.000000T0000Z-150511T2015Z/
LUCAS OH-
406 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LUCAS COUNTY UNTIL 415 PM EDT...

AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOLEDO...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OREGON AND HARBOR VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4171 8364 4174 8346 4173 8345 4166 8341
      4162 8349 4162 8357 4157 8361 4157 8362
TIME...MOT...LOC 2006Z 231DEG 47KT 4168 8354

HAIL...<.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:57 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 11, 1:57 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
157 PM EDT MON MAY 11 2015

.SYNOPSIS...
LOW PRESSURE OVER MINNESOTA WILL MOVE INTO EASTERN CANADA BY TUESDAY
DRAGGING A SERIES OF COLD FRONTS ACROSS THE AREA EARLY TONIGHT
THROUGH TUESDAY. HIGH PRESSURE WILL MOVE EAST ACROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY THEN A WEAK LOW WILL MOVE ACROSS THE
SOUTHERN PART OF THE LAKES ALONG A WARM FRONT LIFTING NORTH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH #164 OVER WESTERN HALF OF THE FORECAST AREA IN
EFFECT UNTIL 00Z TONIGHT. AREA BEGINNING TO DESTABILIZE AS CAPES
APPROACH 1500 J/KG. REMNANTS OF STORMS NOW MOVING INTO WESTERN
OHIO WILL BE FOCUS OF ORGANIZED CONVECTION AS 50KT 850 MB JET MOVES
NE INTO AREA THIS AFTERNOON.

ORIGINAL DISCUSSION...
ENOUGH UPPER RIDGING SHOULD HANG ON OVER THE AREA FOR MUCH OF THE
DAY TO LIMIT CONVECTIVE COVERAGE. BY LATE IN THE DAY...THE APPROACH
OF A COLD FRONT...INCREASED WIND SHEAR AND IMPROVING UPPER DYNAMICS
SHOULD START TO IMPROVE THE CHANCES FOR MORE WIDESPREAD CONVECTION
ALONG WITH THE POSSIBILITY FOR SEVERE STORMS. THE ONGOING FORECAST
SEEMS TO HAVE GOOD HANDLE ON SITUATION WITH RAMP UP IN POPS FROM
WEST TO EAST STARTING LATE IN THE DAY.

ONE MORE VERY WARM DAY IN STORE BEFORE BELOW NORMAL TEMPS RETURN.
HIGHS SHOULD MAINLY RUN IN THE LOW TO MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FIRST IN A SERIES OF COLD FRONTS SHOULD BRING A BAND OF STRONG
TO LOCALLY SEVERE CONVECTION TO THE AREA AS IT SWEEPS WEST TO EAST
ACROSS THE CWA. DRIER AIR QUICKLY PUNCHES IN BEHIND THE FIRST FRONT
SO MOST OF THE SHRA/TSRA SHOULD BE DONE WITH THE FIRST FRONT LEAVING
ONLY WIDELY SCT SHRA LEFT LATER IN THE NIGHT WITH THE SECOND FRONT.

ON TUE INTO TUE NIGHT....THE UPPER TROUGH WORKS EAST ACROSS LAKE
ERIE WITH ANOTHER REINFORCING COLD FRONT. MUCH OF THE DEEPER
MOISTURE STAYS OVER LAKE ERIE SO EXPECT SCT LIGHT SHRA...ESPECIALLY
FOR THE NE LAKESHORE. TUE SHOULD BE A FAIRLY WINDY DAY WITH WINDS OF
20 TO 25 MPH WITH GUSTS TO 40 MPH. TEMPS SHOULD RISE ONLY A FEW
DEGREES ON TUE DUE TO WIDESPREAD CLOUDS AND THE COLD ADVECTION.

MOST OF THE SHRA SHOULD TAPER OFF TUE NIGHT FROM WEST TO EAST BUT A
FEW COULD LINGER IN NW PA FOR A WHILE WED MORNING. LOWS TUE NIGHT
TRICKY DUE TO UNCERTAINTY AS TO HOW QUICKLY THE CLOUD COVER START TO
DISSIPATE.

COLD AIR ALOFT WILL ACT TO PRODUCE ADDITIONAL DAYTIME CU ON WED THEN
HIGH PRESSURE MOVES OVER THE AREA FOR WED NIGHT. HIGHS ON WED WILL
PROBABLY ONLY RANGE FROM AROUND 60 IN THE SW TO ONLY AROUND 50 IN
THE NE. THE CU FIELD SHOULD DISSIPATE IN THE EVENING AND WINDS
BECOME LIGHT. THIS WILL SET UP A GOOD RADIATIONAL COOLING NIGHT.
CONCERNED THAT GUIDANCE TEMPS MAY NOT BE COLD ENOUGH AND THAT SOME
FROST MAY OCCUR SO WILL TRIM GUIDANCE TEMPS A LITTLE.

HIGH PRESSURE WILL HANG ON FOR THU SO A DRY DAY IN STORE. TEMPS
SHOULD MODERATE SOME BUT THE MODELS SHOW A LOT OF HIGH
MOISTURE/CIRRUS MOVING INTO THE REGION AHEAD OF THE NEXT SYSTEM IN
THE PLAINS. THE EXPECTED CIRRUS SHOULD HELP TO KEEP LOWS IN THE 40S
THU NIGHT.

A SOUTHERLY RETURN FLOW SHOULD SET UP THU NIGHT AND LOWER LEVEL
MOISTURE WILL START TO INCREASE. THIS MAY ALLOW TO SOME SHRA TO PUSH
INTO THE WEST PART OF THE CWA BY THE LATTER PART OF THE NIGHT. WILL
DIVIDE THE FORECAST FOR THU NIGHT TO BETTER SHOW AN INCREASE IN POP
BY THE END OF THE NIGHT FOR THE WEST.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
BY FRIDAY THE HIGH WILL HAVE SLID OFF TO THE EAST AND WARMER AND
MORE MOIST FLOW WILL RETURN FOR THE WEEKEND. UPPER RIDGE WILL BREAK
DOWN SOME AS FAIRLY WELL AGREED UPON SHORTWAVE TOPS IT AS IT CROSSES
THE LOWER GREAT LAKES AT THE END OF THE WORK WEEK. WILL CONTINUE THE
RAIN CHANCES FRIDAY/FRIDAY NIGHT. HAVE LINGERED CHANCES INTO
SATURDAY WITH SOME SEMBLANCE OF A SURFACE FRONT IN THE VICINITY.
PRECIP CHANCES RETURN AGAIN SUNDAY NIGHT AS A WARM FRONT WILL BE
LIFTING NORTHWARD. OVERALL WILL BE RETURNING TO ABOVE NORMAL
TEMPERATURES FOR THE WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A STRONG COLD FRONT ADVANCING FROM THE WEST. A TORNADO
WATCH HAS BEEN ISSUED FOR NORTHWEST AND NORTH CENTRAL OHIO INCLUDING
TOL/FDY/MFD. THUNDERSTORMS WILL APPROACH THE TOL/FDY AREAS BY
20Z...CLE BY 22Z AND YNG TOWARDS 00Z. THUNDERSTORMS COULD BE STRONG
AND BRIEF WIND GUSTS OF 40-50 KNOTS COULD ACCOMPANY THE STRONGEST
STORMS...ESPECIALLY PRIOR TO SUNSET. UPDATES WILL BE MADE TO TAFS TO
REFLECT BETTER TIMING AND STRENGTH OF WIND GUSTS AS STORMS APPROACH.
SCATTERED SHOWERS COULD LINGER FOR A FEW HOURS BEHIND THE FRONT
BEFORE MUCH DRIER AIR ARRIVES. WINDS WILL INCREASE CONSIDERABLY LATE
TONIGHT INTO TUESDAY WITH GUSTS TO 35 KNOTS POSSIBLE. VFR CONDITIONS
WILL RETURN BY TUESDAY MORNING.

.OUTLOOK...MVFR CEILINGS POSSIBLE EXTREME NE OH/NW PA WEDNESDAY.
NON VFR POSSIBLE AGAIN FRIDAY.

&&

.MARINE...
LIGHT/VARIABLE FLOW TO START THE MORNING ON THE LAKE WILL BECOME
SOUTHERLY TODAY AS A WARM FRONT LIFTS NORTH OF THE LAKE. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY A COLD FRONT FOR LATER THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS.
OTHERWISE WINDS WILL PICK UP ON THE LAKE BEHIND THE FRONT TONIGHT
AND CONTINUE FROM A SOUTHWESTERLY DIRECTION ON TUESDAY. WINDS WILL
DEFINITELY BE ENOUGH FOR SMALL CRAFT ADVISORY ON TUESDAY INTO
WEDNESDAY. WILL TOP WINDS OUT AT 25 OR 30 KNOTS TUESDAY...WITH THE
PEAK IN COLD AIR ADVECTION OCCURRING. WINDS SLOWLY SUBSIDE GOING
INTO MID WEEK AS HIGH PRESSURE PASSES OVERHEAD. THE HIGH SHIFTS EAST
BY FRIDAY ALLOWING FOR SOUTHERLY FLOW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS/DJB
SHORT TERM...ADAMS
LONG TERM...OUDEMAN
AVIATION...KEC
MARINE...OUDEMAN
Hazardous weather outlook, May 11, 9:22 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EDT MON MAY 11 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-121330-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
922 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY
TONIGHT. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS AND
LARGE HAIL.  AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 11, 2:29 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
229 PM EDT MON MAY 11 2015

OHZ003-006-017-027-111930-
HANCOCK-LUCAS-WOOD-WYANDOT-
229 PM EDT MON MAY 11 2015

...SPECIAL WEATHER STATEMENT FOR HANCOCK...LUCAS...NORTHWESTERN
WYANDOT AND WOOD COUNTIES UNTIL 330 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES WEST OF
SWANTON TO 43 MILES SOUTHWEST OF DESHLER...MOVING NORTHEAST AT 20
MPH. THE STORMS SHOULD MOVE INTO THE AREA BY 330 PM THIS AFTERNOON.

THESE STORMS WILL AFFECT THE REGION WITH GUSTY WINDS AND HAIL ALONG
WITH CLOUD TO GROUND LIGHTNING.  BE ALERT FOR POSSIBLE WARNINGS.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:09 PM EDTSpecial Marine WarningCLE2 hr
May 11, 5:25 PM EDTSevere Thunderstorm WarningCLEKnox36 min
May 11, 5:38 PM EDTSpecial Marine WarningCLE112 min
May 11, 6:48 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina, Summit42 min
May 11, 7:02 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage58 min
May 11, 7:15 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark60 min
May 11, 7:19 PM EDTSevere Thunderstorm WarningCLELake41 min
May 11, 7:29 PM EDTSevere Thunderstorm WarningCLEAshtabula46 min
May 11, 7:30 PM EDTSpecial Marine WarningCLE75 min
May 11, 7:46 PM EDTSevere Thunderstorm WarningCLETrumbull43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.